Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 36, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 30, 2019, 3:07 PM CDT for Mower County, Minnesota. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2019, 3:07 PM CDT (20:07 UTC)
- Expired
- Jun 30, 2019, 3:45 PM CDT
- In force
- 38 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Mower County, MN
The radar
The La Crosse radar (KARX), 132 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:11 PM CDT | TSTM WND GST 50 | 3 W Lyle, MN | |
| Jun 30, 3:14 PM CDT | TSTM WND GST 60 | 5 N Lyle, MN | |
| Jun 30, 3:18 PM CDT | TSTM WND DMG | 2 N Lyle, MN | DAMAGE TO OUTBUILDING PANELING AND FRAMING. RELAYED VIA BROADCAST MEDIA. TIME ESTIMATED BASED ON RADAR. |
| Jun 30, 3:28 PM CDT | TSTM WND DMG | Lyle, MN | TREE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3310 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1422 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
357
WUUS53 KARX 302007
SVRARX
MNC099-302045-
/O.NEW.KARX.SV.W.0036.190630T2007Z-190630T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
307 PM CDT Sun Jun 30 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southern Mower County in southeastern Minnesota...
* Until 345 PM CDT.
* At 306 PM CDT, a severe thunderstorm was located over Rose Creek,
or 7 miles southeast of Austin, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Adams around 315 PM CDT.
Other locations impacted by this severe thunderstorm include County
Roads 56 And 5, County Roads 4 And 8, I 90 Exit 187, Elkton, I 90
Exit 189, I 90 Exit 183 and Lake Louise State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4366 9305 4373 9275 4352 9245 4350 9245
4350 9305
TIME...MOT...LOC 2006Z 323DEG 29KT 4360 9285
HAIL...<.75IN
WIND...60MPH
$$
JSB2 follow-up statements
438
WWUS53 KARX 302012 RRA
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
312 PM CDT Sun Jun 30 2019
MNC099-302045-
/O.CON.KARX.SV.W.0036.000000T0000Z-190630T2045Z/
Mower MN-
312 PM CDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTHERN MOWER COUNTY...
At 312 PM CDT, a severe thunderstorm was located near Rose Creek, or
11 miles southeast of Austin, moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southern Mower County, including the following locations... County
Roads 56 And 5, County Roads 4 And 8, I 90 Exit 187, Elkton, I 90
Exit 189, I 90 Exit 183 and Lake Louise State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4366 9305 4373 9275 4352 9245 4350 9245
4350 9305
TIME...MOT...LOC 2012Z 323DEG 29KT 4356 9281
HAIL...<.75IN
WIND...60MPH
$$
JSB051
WWUS53 KARX 302036
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
336 PM CDT Sun Jun 30 2019
MNC099-302045-
/O.EXP.KARX.SV.W.0036.000000T0000Z-190630T2045Z/
Mower MN-
336 PM CDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MOWER COUNTY WILL
EXPIRE AT 345 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 4366 9305 4373 9275 4352 9245 4350 9245
4350 9305
TIME...MOT...LOC 2035Z 323DEG 29KT 4341 9266
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:11 PM CDT, 56 minutes earlier.
Area forecast discussion, Jun 30, 2:11 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
211 PM CDT Sun Jun 30 2019
.SHORT TERM...(This evening through Monday)
Issued at 210 PM CDT Sun Jun 30 2019
Convection has quickly reformed early this afternoon across
eastern Minnesota into northern Wisconsin ahead of yet another
short wave trough moving across the top of the upper level ridge.
The lower levels of the atmosphere have not recovered quickly in
the wake of the earlier morning convection, but MUCAPES are in
the 1000-1500 J/Kg range. The latest runs of the HRRR seem to have
a good handle on this activity and continue to move it southeast
along the edge of the MUCAPE gradient and it should clear the
eastern parts of the area by late this afternoon.
This activity should help to reinforce the synoptic front that
looks to extend from southwest Minnesota into southern Wisconsin.
This front is not expected to move much, if at all overnight, and
likely will be the focus for additional development overnight.
Several runs of the RAP have been showing a moderate band of
frontogenesis to exist along the front. As the low level jet gets
going and intersects the boundary, the RAP and HRRR all show a
band of convection oriented from central Minnesota into southern
Wisconsin, developing overnight. With precipitable water amounts
near 2 inches and warm cloud depths of 4 km or so, concerned that
this overnight activity will be heavy rain producers with the rain
falling over ground that is already saturated by the rains of the
last couple of days. A flash flood watch is looking more likely
for areas generally along and north of Interstate 90. This
activity should then begin to diminish/move off to the east after
sunrise with the diurnal decay of the low level jet.
Unfortunately, it does not look like the synoptic front is going
to move much and should still be near the vicinity for Monday
afternoon. By mid to late afternoon, the RAP is showing the
moisture transport axis redeveloping back into the front over
southern and central Minnesota with another round of convection
forming. Along with the continued heavy rain threat, this activity
could also have a damaging wind threat. ML CAPES may recover back
into the 2000-3000 J/Kg range with the potential of 40 to 50 knots
of shear in the 0-6 km layer.
.LONG TERM...(Monday night through Sunday)
Issued at 210 PM CDT Sun Jun 30 2019
No large scale pattern change looks to occur over the upcoming
week. A flat upper level ridge will remain over the central part
of the country with troughing over the western conus and over
central Canada. The two long wave troughs will push several short
wave troughs across the flat ridge and over the Upper Midwest. The
surface boundary will get pushed around some by convective
complexes, but in the big picture, it will remain over the region.
As the short wave troughs cross the region, they will interact
with the front and likely cause additional convective complexes to
form. This will necessitate the inclusion of rain chances everyday
into next weekend. Depending on where the convective complexes
form and how much rain is dropped, the concern for additional
flooding remains elevated.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1229 PM CDT Sun Jun 30 2019
Much uncertainty exists with how the convection is going to play
out during the next 24 hours. This is due to the CAMs not handling
the existing convection. For this afternoon, thinking the line of
storms near the Twin Cities will drop southward into the TAF
sites. It should reach KRST around 30.20z and KLSE around 30.21z.
These storms should last 2 to 3 hours. Main threat with these
storms will be heavy rain and gusty winds.
For tonight, not sure how this is going to play out. If the
storms, move more down the I-94 corridor this afternoon than there
would likely be redevelopment near the Mississippi River. If this
bows further west, than much of the redevelopment would be west
and south of the TAF sites.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Heat Advisory until 9 PM CDT this evening for WIZ061.
MN...Heat Advisory until 9 PM CDT this evening for MNZ079-086>088-
094>096.
IA...Heat Advisory until 9 PM CDT this evening for IAZ008>011-018-019-
029-030.
&&
SHORT TERM...04
LONG TERM...04
AVIATION...BoyneHazardous weather outlook, Jun 30, 11:29 AM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1129 AM CDT Sun Jun 30 2019 WIZ017-029-032>034-041>044-053>055-011100- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland- 1129 AM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of central Wisconsin...north central Wisconsin...southwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Afternoon heat index readings will range from 95 to 100 degrees. Thunderstorms are possible again later this afternoon and tonight. Some of the thunderstorms could become severe with a threat for damaging winds, heavy rain which may lead to flooding, and possibly some large hail. A Flash Flood Watch may be needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional thunderstorm chances will be found Monday through Saturday. An ongoing risk will be for heavy rainfall and flash flooding where repeat storms occur. It is too early to determine the risk for severe storms during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed later today and this evening. In addition, rainfall reports are always appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ061-011100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Grant- 1129 AM CDT Sun Jun 30 2019 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota and southwest Wisconsin. .DAY ONE...This Afternoon and Tonight A Heat Advisory is in effect through mid-evening. Afternoon heat index readings will range from 100 to 105 degrees. Thunderstorms are possible again later this afternoon and tonight. Some of the thunderstorms could become severe with a threat for damaging winds, heavy rain which may lead to flooding, and possibly some large hail. A Flash Flood Watch may be needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional thunderstorm chances will be found Monday through Saturday. An ongoing risk will be for heavy rainfall and flash flooding where repeat storms occur. It is too early to determine the risk for severe storms during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed later today and this evening. In addition, rainfall reports are always appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. 04
In the hours before
Special weather statement, Jun 30, 9:39 AM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service La Crosse WI
939 AM CDT Sun Jun 30 2019
MNZ096-WIZ041>044-053-055-301545-
Houston-Juneau-Richland-Vernon-La Crosse-Adams-Monroe-
939 AM CDT Sun Jun 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HOUSTON...LA CROSSE...JUNEAU...VERNON...RICHLAND...ADAMS AND
MONROE COUNTIES...
At 938 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles west of Plainfield to near Tomah
to French Island. Movement was southeast at 45 mph.
Wind gusts up to 50 mph are possible with these storms.
These storms will be near...
Elroy and Coon Valley around 1000 AM CDT.
Westby and Wonewoc around 1010 AM CDT.
Viroqua around 1015 AM CDT.
La Farge around 1025 AM CDT.
Richland Center around 1045 AM CDT.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4364 9031 4356 9031 4355 9019 4335 9019
4330 9062 4334 9067 4342 9067 4343 9079
4385 9138 4385 9128 4389 9132 4397 9059
4425 8971 4425 8960 4364 8960
TIME...MOT...LOC 1438Z 310DEG 40KT 4423 8960 4393 9053 4385 9127
JSBSpecial weather statement, Jun 30, 9:55 AM CDT, 5 hours 12 minutes before
Special Weather Statement
National Weather Service La Crosse WI
955 AM CDT Sun Jun 30 2019
IAZ008>011-018-019-MNZ094>096-301545-
Floyd-Winneshiek-Chickasaw-Howard-Allamakee-Mitchell-Fillmore-Mower-
Houston-
955 AM CDT Sun Jun 30 2019
...STRONG WINDS WILL AFFECT SOUTHEAST MINNESOTA AND NORTHEAST IOWA...
At 950 AM CDT, radar indicated a thunderstorm outflow boundary
extending from near Austin to near Stoddard. Movement was south at
45 mph.
Winds in excess of 40 mph are possible with this boundary.
These winds will be near...
Lyle around 1000 AM CDT.
New Albin around 1005 AM CDT.
Lansing and St. Ansgar around 1015 AM CDT.
Harpers Ferry around 1030 AM CDT.
Rudd around 1035 AM CDT.
Rockford around 1045 AM CDT.
LAT...LON 4371 9305 4374 9125 4361 9127 4358 9123
4337 9122 4332 9112 4320 9111 4313 9118
4308 9118 4308 9208 4291 9208 4291 9302
TIME...MOT...LOC 1450Z 002DEG 38KT 4362 9303 4364 9125
JSBSpecial weather statement, Jun 30, 10:09 AM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1009 AM CDT Sun Jun 30 2019
WIZ041>044-053>055-301600-
Juneau-Richland-Vernon-La Crosse-Adams-Crawford-Monroe-
1009 AM CDT Sun Jun 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LA
CROSSE...SOUTHERN JUNEAU...VERNON...RICHLAND...CRAWFORD...ADAMS AND
SOUTHERN MONROE COUNTIES...
At 1007 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Wautoma to near Elroy to near
Stoddard. Movement was southeast at 45 mph.
Wind gusts up to 55 mph are possible with these storms. The
strongest winds will be found in Adams County where there a few
trees may be blown down.
These storms will be near...
Wonewoc around 1010 AM CDT.
Viroqua around 1025 AM CDT.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4364 9031 4355 9031 4355 9019 4323 9019
4320 9041 4321 9055 4316 9070 4311 9103
4378 9125 4387 9044 4414 8960 4364 8960
TIME...MOT...LOC 1507Z 310DEG 40KT 4402 8927 4372 9019 4363 9116
JSBSpecial weather statement, Jun 30, 10:22 AM CDT, 4 hours 45 minutes before
Special Weather Statement...corrected
National Weather Service La Crosse WI
1022 AM CDT Sun Jun 30 2019
WIZ041>044-053>055-301600-
Juneau-Richland-Vernon-La Crosse-Adams-Crawford-Monroe-
1022 AM CDT Sun Jun 30 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LA
CROSSE...SOUTHERN JUNEAU...VERNON...RICHLAND...CRAWFORD...ADAMS AND
SOUTHERN MONROE COUNTIES...
At 1007 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Wautoma to near Elroy to near
Stoddard. Movement was southeast at 45 mph.
Wind gusts up to 55 mph are possible with these storms. The
strongest winds will be found in Adams County where a few trees may
be blown down.
These storms will be near...
Wonewoc around 1010 AM CDT.
Viroqua around 1025 AM CDT.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4364 9031 4355 9031 4355 9019 4323 9019
4320 9041 4321 9055 4316 9070 4311 9103
4378 9125 4387 9044 4414 8960 4364 8960
TIME...MOT...LOC 1507Z 310DEG 40KT 4402 8927 4372 9019 4363 9116
JSBSpecial weather statement, Jun 30, 2:26 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service La Crosse WI
226 PM CDT Sun Jun 30 2019
MNZ079-086>088-WIZ029-032>034-302000-
Wabasha-Olmsted-Dodge-Winona-Buffalo-Jackson-Trempealeau-Clark-
226 PM CDT Sun Jun 30 2019
...A STRONG THUNDERSTORM WILL AFFECT WINONA...OLMSTED...
WABASHA...DODGE...BUFFALO...SOUTHERN CLARK...JACKSON AND TREMPEALEAU
COUNTIES...
Through 330 PM, scattered strong thunderstorms will be found north
of Interstate 90. These storms will produce very heavy rain, wind
gusts to 30 mph, and small hail.
Locations impacted include...
Rochester, Winona, Black River Falls, Arcadia, Mondovi, Dodge Center,
Wabasha, Neillsville, Whitehall, Mantorville, Alma, Buffalo, Kasson,
Byron, Goodview, Plainview, Eyota, Osseo, Blair and Hayfield.
Torrential rainfall may cause localized flooding. Do not drive your
vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4420 9305 4419 9255 4437 9255 4437 9243
4445 9243 4445 9224 4441 9208 4456 9204
4460 9092 4464 9092 4468 9032 4434 9032
4385 9292 4385 9305
TIME...MOT...LOC 1922Z 325DEG 29KT 4397 9294
JSBLocal storm report, Jun 30, 3:06 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
306 PM CDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 4 SSE AUSTIN 43.62N 92.95W
06/30/2019 M0.88 INCH MOWER MN TRAINED SPOTTER
0300 PM TSTM WND GST 4 SSE AUSTIN 43.62N 92.95W
06/30/2019 E55 MPH MOWER MN TRAINED SPOTTER
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 4:20 AM CDT | Heat Advisory | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 13 hr |
| Jun 30, 8:35 AM CDT | Special Weather Statement | ARX | Dodge, Olmsted, Wabasha, Winona | 55 min |
| Jun 30, 9:05 AM CDT | Special Weather Statement | ARX | Dodge, Olmsted, Wabasha, Winona | 55 min |
| Jun 30, 9:55 AM CDT | Special Weather Statement | ARX | Fillmore, Houston, Mower | 50 min |
| Jun 30, 2:26 PM CDT | Special Weather Statement | ARX | Dodge, Olmsted, Wabasha | 34 min |
| Jun 30, 2:52 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Fillmore, Mower, Olmsted | 38 min |
| Jun 30, 3:25 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 65 min |
| Jun 30, 3:36 PM CDT | Special Weather Statement | ARX | Houston | 69 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.